Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 70, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2013, 2:49 PM CDT for Butler County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2013, 2:49 PM CDT (19:49 UTC)
- Expired
- Jun 24, 2013, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Butler County, AL
The radar
The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS54 KMOB 241949
SVRMOB
ALC013-242045-
/O.NEW.KMOB.SV.W.0070.130624T1949Z-130624T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 345 PM CDT
* AT 248 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 15 MILES NORTHEAST OF EVERGREEN...OR
2 MILES NORTHWEST OF MCKENZIE...AND MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCKENZIE... GEORGIANA...
LAT...LON 3152 8666 3152 8678 3156 8685 3170 8672
3159 8655
TIME...MOT...LOC 1950Z 224DEG 3KT 3156 8674
$$1 follow-up statement
459
WWUS54 KMOB 242031
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT MON JUN 24 2013
ALC013-242042-
/O.CAN.KMOB.SV.W.0070.000000T0000Z-130624T2045Z/
BUTLER AL-
331 PM CDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL BUTLER COUNTY...
AT 329 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTH CENTRAL
BUTLER COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3152 8666 3152 8678 3156 8685 3170 8672
3159 8655
TIME...MOT...LOC 2032Z 224DEG 3KT 3159 8671
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:30 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 24, 12:30 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT MON JUN 24 2013 .AVIATION...(18Z ISSUANCE)...AN UPPER DISTURBANCE OVER THE SOUTHEASTERN STATES IS CREATING AN AREA OF SHRA/TSRA OVER THE NORTHWESTERN THIRD OF THE FA. MVFR WITH DIPS INTO IFR LEVELS EXPECTED. OUTSIDE OF THE RAIN AREAS...GENERAL VFR CONDITIONS EXPECTED THROUGH THE FORECAST. /16 && .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...CONVERGENCE WEAKENING ALONG A WEAK TROUGH CO-LOCATED WITH AN UPPER REGION OF STRETCHING DEFORMATION OVER COASTAL BALDWIN AND ESCAMBIA COUNTIES. THESE FEATURES HAVE BEEN ASSOCIATED WITH NOCTURNAL CONVECTION FOR THE LAST SEVERAL HOURS. RAINFALL HAS GENERALLY BEEN AROUND 0.75 TO 1.0 INCHES PER HOUR AS ESTIMATED BY THE DUAL POLARITY RETURN SIGNAL WHICH INDICATED LEGACY SIGNAL MAY BE BIASED MUCH HIGHER DUE TO WET GRAUPEL. WE BELIEVE IT WILL REPOSITION FURTHER INLAND THIS MORNING...WITH ANOTHER AREA OF DEVELOPMENT OVER SOUTHEAST MISSISSIPPI LATER THIS MORNING REACHING THE HIGH CHANCE TO LIKELY CATEGORY. MAXIMUM LIKELIHOOD WOULD BE NORTH OF HIGHWAY 84 BUT WOULD LESSEN SOMEWHAT AFTER 18Z. AFTER 25/00Z WE SHOULD SEE A MARKED DECREASE AND OVERNIGHT A RETURN TO A SEABREEZE CONFIGURATION WITH SLIGHT CHANCES OFFSHORE. SURFACE BASED CAPES TO-DAY WILL BE 2000-2800 J/KG AND WHILE SHEAR VALUES WILL BE LOW...WE MAY SEE A FEW STORMS BRINGING STRONG GUSTY WIND. WIDESPREAD SEVERE CONVECTION NOT EXPECTED. TEMPERATURES NEAR SEASONABLE. THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. /77 A BROAD RIDGE WILL ENCOMPASS THE SOUTHERN STATES ON TUESDAY WHILE A SFC RIDGE REMAINS CENTERED OVER THE WEST CENTRAL ATLANTIC. THE SOUTHERLY LOW LEVEL FLOW WILL MAINTAIN PRECIPITABLE WATERS OF 1.6 TO 1.9 INCHES WITH MLCAPES CLIMBING TO 2000-2500 J/KG AWAY FROM THE COAST. THIS WILL SET THE STAGE FOR A TYPICAL SUMMER DAY...WITH SEASONABLY HOT TEMPERATURES IN THE UPPER 80S COAST/LOWER 90S INLAND...AND A CHANCE FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WILL PLACE THE HIGHEST RAIN CHANCES (40%) OVER THE EASTERN ZONES WHERE GUIDANCE SHOWS THE BEST DEEP LAYER MOISTURE. A FEW STORMS WILL LINGER INTO THE EVENING...WITH THE FOCUS FOR ISOLATED DEVELOPMENT SHIFTING TO THE COAST AND OFFSHORE AFTER MIDNIGHT. LOWS WILL BE IN THE MUGGY LOWER TO MID 70S. 34/JFB && .LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE CENTER OF THE MID AND UPPER LEVEL RIDGE WILL BECOME CENTERED OVER THE INTERMOUNTAIN WEST ON WEDNESDAY...AMPLIFYING THROUGH THE END OF THE WEEK INTO THE WEEKEND AS A TROUGH CARVES ITSELF OUT OF THE EASTERN STATES. THE TROUGH IS FORECAST TO REACH ITS PEAK AMPLIFICATION OVER THE WEEKEND...WITH THE BASE OF THE TROUGH EXTENDING TO THE COAST OR PERHAPS INTO THE NORTHERN GULF...VERY UNUSUAL FOR THIS TIME OF THE YEAR (2 TO 2.5 STANDARD DEVIATIONS BELOW NORMAL OVER THE MIDWEST/OHIO VALLEY). THIS ALL TRANSLATES TO AN INCREASED CHANCE OF CONVECTIVE ACTIVITY BY THE END OF THE WEEK INTO THE WEEKEND. IF GUIDANCE REMAINS CONSISTENT...RAIN CHANCES WILL LIKELY HAVE TO BE INCREASED FOR SAT/SUN IN SUBSEQUENT FORECASTS. WE WILL HAVE TO CLOSELY MONITOR FOR MCS ACTIVITY AS WELL GIVEN THE PROGGED UPPER LEVEL PATTERN. HIGHS WILL START OUT IN THE LOW/MID 90S...COOLING BACK TO THE UPPER 80S/LOWERS BY THE WEEKEND. LITTLE CHANGE IN LOWS WITH GENERALLY LOW TO MID 70S EXPECTED. 34/JFB && .MARINE...A HIGH PRESSURE RIDGE LOCATED OVER THE SOUTHEASTERN STATES WILL DRIFT INTO THE NORTHERN GULF THROUGH FRIDAY. IT WILL BRING WITH IT A LIGHT TO MODERATE ONSHORE WIND. WIND AND SEAS HIGHER IN OR NEAR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. TWEAKED SEAS A BIT HIGHER TO MAINTAIN CONFORMITY TO BRETSCHNEIDER METHODOLOGY. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 72 90 73 92 / 50 10 30 10 30 PENSACOLA 87 73 90 77 90 / 30 10 40 20 30 DESTIN 85 75 88 77 89 / 30 10 40 20 30 EVERGREEN 92 69 93 71 94 / 50 30 40 20 30 WAYNESBORO 91 68 93 71 94 / 60 10 20 10 30 CAMDEN 92 69 92 70 94 / 60 30 40 20 30 CRESTVIEW 92 68 93 71 94 / 40 20 40 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 24, 5:28 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 528 AM CDT MON JUN 24 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 528 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL ACCOMPANY MOST THUNDERSTORMS. A FEW STORMS MAY BRING STRONG GUSTY WINDS TODAY. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK. SOME STORMS COULD BRING FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-251030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 528 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA ESPECIALLY OVERNIGHT. SOME COULD BRING GUSTY WINDS...ROUGH SEAS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED MAINLY OVERNIGHT SHOWERS AND THUNDERSTORMS EXPECTED. SOME COULD BRING GUSTY WINDS...ROUGH SEAS...AND FREQUENT LIGHTNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:35 AM CDT | Areal Flood Advisory | MOB | Baldwin | 115 min |
| Jun 24, 1:49 AM CDT | Areal Flood Advisory | MOB | Mobile | 116 min |
| Jun 24, 11:05 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 115 min |
| Jun 24, 12:00 PM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 2 hr |
| Jun 24, 4:19 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 56 min |
| Jun 24, 6:53 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.